Acta Mathematica

Asymptotic behaviour of spectra of compact quotients of certain symmetric spaces

R. Gangolli

Full-text: Open access

Note

Research supported partially by National Science Foundation grant GP-5713 and a fellowship of the Alfred P. Sloan foundation.

Article information

Source
Acta Math. Volume 121 (1968), 151-192.

Dates
Received: 6 April 1968
First available in Project Euclid: 31 January 2017

Permanent link to this document
https://projecteuclid.org/euclid.acta/1485889581

Digital Object Identifier
doi:10.1007/BF02391912

Zentralblatt MATH identifier
0169.46004

Rights
1968 © Almqvist & Wiksells Boktryckeri AB

Citation

Gangolli, R. Asymptotic behaviour of spectra of compact quotients of certain symmetric spaces. Acta Math. 121 (1968), 151--192. doi:10.1007/BF02391912. https://projecteuclid.org/euclid.acta/1485889581


Export citation

References

  • Selberg, A., Harmonic analysis and discontinuous groups in weakly symmetric Riemannian spaces with applications to Dirichlet series. J. Indian Math. Soc., 20 (1956), 47–87.
  • Tamagawa, T., On Selberg's trace formula, J. Fac. Sci. Univ. Tokyo, 8 (1960), 363–386.
  • Gelfand, I. M., Automorphic functions and the theory of representations. Proceedings International Congress of Mathematicians, Stockholm, 1962.
  • Gelfand, I. M., Graev, M. & Pyatetski-Shapiro I., Generalized functions, Vol. VI. Moscow, 1966.
  • Minakshisundaram, S. & Pleijel, Å., Some properties of the eigenfunctions of the Laplace operator on Riemannian manifolds. Canad. J. Math., 1 (1949), 242–256.
  • Helgason, S., Differential geometry and symmetric spaces. Academic Press, New York, 1962.
  • —, Fundamental solutions of invariant differential operators on symmetric spaces. Amer. J. Math., 86 (1964) 565–601.
  • Harish-Chandra, Representations of semisimple Lie groups I. Trans. Amer. Math. Soc., 75 (1953), 185–243.
  • —, Spherical functions on a semisimple Lie group I. Amer. J. Math., 80 (1958), 241–310.
  • —, Spherical functions on a semisimple Lie group II. Amer. J. Math., 80 (1958), 553–613.
  • —, Discrete series for semisimple Lie groups II. Acta Math., 116 (1966), 1–111.
  • Gindikin, S. & Karpelevic, F., Plancherel measure of Riemannian symmetric spaces of nonpositive curvature. Dokl. Akad. Nauk SSSR, 145 (1962), 252–255; Soviet Math. Dokl., 3 (1962), 962–965.
  • Bhanu-Murthy, T. S., Plancherel's measure for the factor space SL(n, R)/SO(n). Dokl. Akad. Nauk SSSR, 133 (1960), 503–506.
  • Harish-Chandra, The Plancherel formula for complex semisimple Lie groups. Trans. Amer. Math. Soc., 76 (1954), 485–528.
  • Itô, S., The fundamental solution of the parabolic equation on a differentiable manifold. Osaka J. Math., 5 (1953), 75–92; 6 (1954), 167–185.
  • Nelson, E., Analytic vectors. Ann. of Math., 70 (1959), 572–615.
  • Gangolli, R., Isotropic infinitely divisible measures on symmetric spaces. Acta Math., 111 (1964), 213–246.
  • Helgason, S., Differential operators on homogeneous spaces. Acta Math., 102 (1959), 239–299.
  • Harish-Chandra, Invariant eigendistributions on a semisimple Lie, group. Trans. Amer. Math. Soc., 119 (1965) 457–508.
  • Titchmarsh, E. C., Theory of, functions. 2nd Edition Oxford University Press, London, 1939.
  • McKean, P. H. Jr. & Singer, I. M., Curvature and the eigenvalues of the Laplacian. J. Diff. Geom., 1 (1967), 43–70.
  • Kac, M., Can one hear the shape of a drum?Amer. Math. Monthly, 73 (1966), 1–23.